EntertainmentFashionFoodHealthLifestyleNews

Be Aware of Medications

That Can Cause Weight Gain Even if you ’ re not a candidate for weight – loss medication, you ’ ll want to review with your doctor your present medication profile, to determine if you ’ re taking any medication that could be packing on some pounds as a side effect of its primary use. While the mechanism of action is not well understood for all these drugs, they act to either increase hunger, reduce metabolic rate, or some combination of the two.

Either way, the result is an excess of calories, stored as extra pounds. Here ’ s a list of the categories you want to review with your doctor, to see if a substitution might be appropriate. Mental Health Treatment Tricyclic antidepressants (Elavil, Tofranil, Pamelor, Remeron) SSRI antidepressants (Paxil, Zoloft, Luvox) Antipsychotics (Haldol, Clorazil, Zyprexa, Risperdol) Anticonvulsants (Depakote, Tegretol, Neurontin) Diabetes Treatment Sulfonylureas (Glucotrol, Glynase) Thiazolidenediones (Actos, Avandia) Insulin (Humulog) Infl ammation

Treatment Corticosteroids (Cortisone) Blood Pressure

Treatment Beta – blockers (Tenormin, Inderal, Toprol) c08.indd 174 10/22/09 10:16:32 AM Power Tools 175 Note: If you ’ ve been taking a medication for longer than six months without a change in weight, and you start to notice weight gain after that, it ’ s unlikely that the medication is the cause. Weight gain as a side effect is usually noticed during the early weeks of starting a new medication.

Either way, talk to your doctor if you suspect that your medication might be making your lifestyle effort more diffi cult. The good news is that weight gained as a side effect of medication is no more diffi cult to lose than any other kind of weight.

Related Articles

Leave a Reply

Your email address will not be published.

Back to top button